MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; RSP HUM SOCKET INSERT, 36MM +4MM, STANDARD

ENCORE MEDICAL, L.P. RSP SHOULDER; RSP HUM SOCKET INSERT, 36MM +4MM, STANDARD
Catalog Number 508-00-436
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/14/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the washout and replacement of the liner insert for a possible infection.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred 64 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), and product complaint report (pcr) database shows that the reported components used in the previous surgery met design and manufacturing requirements.There was one non-conforming material report (ncmr) ncmr, (b)(4), associated with the product for reject code o8 (improper packaging) disposition-rework (40), units 1-40 were reworked ((b)(4)) and found acceptable after rework.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
RSP HUM SOCKET INSERT, 36MM +4MM, STANDARD
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6011618
Report Number1644408-2016-00742
Device Sequence Number81231
Product Code KWS
UDI-Device Identifier00888912024686
UDI-Public(01)00888912024686
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number508-00-436
Device Lot Number919F1903
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/07/2016
Supplement Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR